Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 12, NWS Corpus Christi, TX

December 20, 20186 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 20, 2018, 4:02 AM CST for 6 counties in Texas. It took effect at Dec 20, 2018, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2018, 4:02 AM CST (10:02 UTC)
In effect from
Dec 20, 2018, 10:00 AM CST
Expired
Dec 20, 2018, 4:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS74 KCRP 201002
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
402 AM CST Thu Dec 20 2018

...STRONG TO VERY STRONG WIND GUSTS ALONG THE COAST LATE MORNING 
TO AFTERNOON...

.Winds are expected to strengthen through late this morning across
South Texas in the wake of a cold front. Winds are expected to
become strong with very strong gusts especially along the coast
today.

TXZ245-342>347-442-443-447-202200-
/O.NEW.KCRP.WI.Y.0012.181220T1600Z-181220T2200Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
402 AM CST Thu Dec 20 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from 10 AM this morning to 4 PM CST
this afternoon. 

* TIMING...Late morning through afternoon.

* WINDS...25 to 30 mph with gusts up to 40 mph.

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles. Light weight and unsecured objects such as 
  lawn furniture and trash cans may be blown around. Conditions 
  may become hazardous for construction workers, especially 
  those located above 33 feet where wind speeds will be even 
  greater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TE
2 follow-up statements
934 
WWUS74 KCRP 201940
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
140 PM CST Thu Dec 20 2018

...STRONG TO VERY STRONG WIND GUSTS ALONG THE COAST THROUGH THE 
AFTERNOON...

.Strong winds with very strong gusts are expected today,
especially along the coast, in wake of a cold front. Winds will 
gradually diminish early in the evening.

TXZ245-342>347-442-443-447-202200-
/O.CON.KCRP.WI.Y.0012.000000T0000Z-181220T2200Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
140 PM CST Thu Dec 20 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* TIMING...Late morning through afternoon.

* WINDS...25 to 35 mph with gusts up to 45 mph.

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles. Light weight and unsecured objects such as 
  lawn furniture and trash cans may be blown around. Conditions 
  may become hazardous for construction workers, especially 
  those located above 33 feet where wind speeds will be even 
  greater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
438 
WWUS74 KCRP 202201
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
401 PM CST Thu Dec 20 2018


TXZ245-342>347-442-443-447-202315-
/O.EXP.KCRP.WI.Y.0012.000000T0000Z-181220T2200Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
401 PM CST Thu Dec 20 2018

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Northwest winds will continue to fall below Wind Advisory 
criteria through the rest of the afternoon. A few gusts of 30 to
35 mph will still be possible for the next couple of hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 20, 12:23 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 20, 12:23 AM CST, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1223 AM CST Thu Dec 20 2018

.DISCUSSION...

A frontal boundary is draped north-south between ALI and CRP, with
another boundary moving in from the north across the Victoria
Crossroads. Have included a 20 pop across the northeastern CWA
for mainly isolated showers, but did not mention thunderstorms as
they are very isolated and mainly north of the CWA. Have also gone
with a Special Weather Statement for patchy fog with visibilities
dropping to a quarter at times across the eastern areas ahead of
the frontal boundary. Visibilities are expected to improve as
drier air moves in from the west and northwest.

&&

.PREVIOUS DISCUSSION... /Issued 1058 PM CST Wed Dec 19 2018/

DISCUSSION...

See Aviation below for 06Z TAF update.

AVIATION...

The cold front is moving through South Texas now, bringing a
light westerly to northwesterly flow and gradually clearing any
fog that developed at and around area terminals. Some light MVFR
fog will linger a little longer over KALI and KVCT, but should
clear to VFR over the next few hours. Otherwise, VFR will prevail
through the rest of the period. Northwest winds will increase
through the day on Thursday, bringing gusty, breezy to windy
conditions. Wind speeds will quickly drop with the loss of
daytime heating, with a light to moderate northwest flow
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    43  67  48  75  56  /   0   0   0  10  10
Victoria          41  65  44  73  53  /   0   0   0  10  10
Laredo            42  70  47  75  51  /   0   0   0   0   0
Alice             41  68  45  76  53  /   0   0   0   0  10
Rockport          45  64  51  70  58  /   0   0   0  10  10
Cotulla           38  68  43  74  47  /   0   0   0   0   0
Kingsville        42  69  45  77  54  /   0   0   0  10  10
Navy Corpus       49  64  54  71  61  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 6 PM CST this evening For
     the following zones: Aransas Islands...Bee...Calhoun
     Islands...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Goliad...Inland Calhoun...Inland Kleberg...
     Inland Nueces...Inland Refugio...Inland San Patricio...Jim
     Wells...Kleberg Islands...Live Oak...Nueces Islands...
     Victoria.

GM...Small Craft Advisory from 5 AM early this morning to noon CST
     today For the following zones: Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

     Gale Warning from noon today to midnight CST tonight For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 5 AM early this morning to 9 PM CST
     this evening For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor.

&&

TE/81...SHORT TERM
Hazardous weather outlook, Dec 19, 4:54 PM CST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
454 PM CST Wed Dec 19 2018

TXZ229>234-239>247-342>347-442-443-447-202300-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
454 PM CST Wed Dec 19 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Patchy fog is expected across portions of South Texas tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Red Flag Warning is in effect for critical fire weather
conditions noon Thursday through 12 AM CST Friday across Live Oak,
Bee, Goliad, Victoria, Jim Wells, Kleberg, Nueces, San Patricio,
Aransas, Refugio, and Calhoun counties.

Elevated fire weather conditions are expected across Webb, La
Salle, McMullen, and Duval counties Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-202300-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
454 PM CST Wed Dec 19 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Patchy fog is expected across portions of the bays, waterways, and
nearshore waters overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory is in effect for the bays and waterways
from 5 AM to 9 PM CST Thursday.

A Small Craft Advisory is in effect for the nearshore and
offshore coastal waters from 5 AM to noon CST Thursday.

A Gale Warning is in effect for the nearshore and offshore coastal
waters from noon CST Thursday through late Thursday night (12 AM
CST Friday). Small Craft Advisory conditions will likely prevail
after the Gale warning late Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LB

In the hours before

Special weather statement, Dec 19, 10:14 PM CST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1014 PM CST Wed Dec 19 2018

TXZ234-245>247-342>347-442-443-447-201100-
Victoria-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands-
Nueces Islands-Calhoun Islands-
Including the cities of Victoria, Rockport, Fulton, Refugio,
McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff,
Portland, Ingleside, Bayside, Austwell, Magnolia Beach,
and Port Lavaca
1014 PM CST Wed Dec 19 2018

...PATCHY FOG OVERNIGHT...

Patchy fog has developed across portions of the Coastal Bend and
Victoria Crossroads. Expect visibilities generally 3 to 5 miles,
but a few miles may briefly dip to a mile or less at times through
late tonight.

Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.
Special weather statement, Dec 20, 12:14 AM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1214 AM CST Thu Dec 20 2018

TXZ232>234-242>247-342>347-442-443-447-201015-
Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands-
Nueces Islands-Calhoun Islands-
Including the cities of Beeville, Goliad, Victoria, Kingsville,
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin,
Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland,
Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca
1214 AM CST Thu Dec 20 2018

...AREAS OF FOG THROUGH EARLY MORNING...

Areas of fog have develop across portions of South Texas
this morning, mainly east of Highway 281. Expect visibilities
generally 1 mile or less with a few locations seeing visibilities
1/4 mile or less at times. The fog is expected to lift between 2
AM CST and 4 AM CST as drier air associated with a cold front, moves
across the area.

Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:53 AM CSTSmall Craft AdvisoryCRP16 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.